MAUDE Adverse Event Report: US SURGICAL PUERTO RICO ILA; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO ILA; STAPLE, IMPLANTABLE
Model Number 3971
Medical Device Problem Codes Failure to Form Staple (2579); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event was previously submitted on a summary report.Subsequently, medtronic has received additional information which is being submitted via this 3500a.Post market vigilance (pmv) led an evaluation of one device.Visual inspection noted the device was partially fired to the 1 cm mark with some stapler pushers not fully deployed.The knife blade assembly was observed to be damaged.Functional testing was precluded due to the observed damage.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.Replication of this condition may occur if excessive force is applied to advance the firing knob during application over a thick tissue.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter: for the second firing of the functional end-to-end anastomosis in laparoscopic right hemi-colectomy, the surgeon started the firing at the closure of insertion ,however the plastic knob became stiff before reaching at the staple line of functional end-to-end anastomosis.The surgeon continued the firing and sapling, however the knife was stopped on the halfway.Replaced by a new cartridge, the additional tissue resection with a new staple line was completed with no problem.The status of the patient is alive with no problem.
 
Additional Manufacturer Narrative
Initial notification of this reportable event to fda.If information is provided in the future, a supplemental report will be issued.

Brand Name
ILA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key7311023
Report Number2647580-2018-01151
Device Sequence Number1355153
Product Code GDW
UDI-Device Identifier20884521063164
UDI-Public20884521063164
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K885222
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model Number3971
Device Catalogue Number3971
Device Lot NumberP6L0408X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2017
Initial Date Received by Manufacturer 07/29/2017
Supplement Date Received by Manufacturer07/29/2017
Initial Report FDA Received Date03/02/2018
Supplement Report FDA Received Date03/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1